CaltechAUTHORS
  A Caltech Library Service

Building Cosmological Models via Noncommutative Geometry

Marcolli, Matilde (2011) Building Cosmological Models via Noncommutative Geometry. International Journal of Geometric Methods in Modern Physics, 8 (5). pp. 1131-1168. ISSN 0219-8878. https://resolver.caltech.edu/CaltechAUTHORS:20111207-093921796

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20111207-093921796

Abstract

This is an overview of new and ongoing research developments aimed at constructing cosmological models based on noncommutative geometry, via the spectral action functional, thought of as a modified gravity action, which includes the coupling with matter when computed on an almost commutative geometry. This survey is mostly based on recent results obtained in collaboration with Elena Pierpaoli and Kevin Teh. We describe various aspects of cosmological models of the very early universe, developed by the author and Pierpaoli, based on the asymptotic expansion of the spectral action functional and on renormalization group analysis of the associated particle physics model (an extension of the standard model with right-handed neutrinos and Majorana mass terms previously developed in collaboration with Chamseddine and Connes). We also describe nonperturbative results, more recently obtained by Pierpaoli, Teh, and the author, which extend to the more modern universe, which show that, for different candidate cosmic topologies, the form of the slow-roll inflation potentials obtained from the nonperturbative calculation of the spectral action are strongly coupled to the underlying geometry and topology. We discuss some ongoing directions of research and open questions in this new field of “noncommutative cosmology”. The paper is based on the talk given by the author at the conference “Geometry and Quantum Field Theory” at the MPI, in honor of Alan Carey.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1142/S0219887811005592DOIUNSPECIFIED
http://www.worldscinet.com/ijgmmp/08/0805/S0219887811005592.htmlPublisherUNSPECIFIED
Additional Information:© 2011 World Scientific Publishing Company. Received 17 January 2011. Accepted 19 February 2011. Dedicated to Alan Carey, on the occasion of his 60th birthday.
Subject Keywords:Noncommutative geometry; spectral action; early universe; inflationary cosmology; cosmic topology.
Issue or Number:5
Record Number:CaltechAUTHORS:20111207-093921796
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20111207-093921796
Official Citation:BUILDING COSMOLOGICAL MODELS VIA NONCOMMUTATIVE GEOMETRY MATILDE MARCOLLI DOI No: 10.1142/S0219887811005592 Page: 1131-1168
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:28337
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:07 Dec 2011 17:53
Last Modified:03 Oct 2019 03:31

Repository Staff Only: item control page